Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Multiple Solutions for a Class
of Semilinear Elliptic Equations


Author: Zhiren Jin
Journal: Proc. Amer. Math. Soc. 125 (1997), 3659-3667
MSC (1991): Primary 35J65, 35J25
DOI: https://doi.org/10.1090/S0002-9939-97-04199-3
MathSciNet review: 1443158
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for a class of semilinear elliptic equations there are at least three nontrivial solutions. Existence of infinitely many solutions is also shown when the nonlinear term is odd. In our results, the nonlinear term can grow super-critically at infinity.


References [Enhancements On Off] (What's this?)

  • 1. Ambrosetti, A., Azorero, J.G. & Peral, I., Multiplicity results for some nonlinear elliptic equations, J. Funct. Anal. 137 (1996), 219-242. MR 97b:35059
  • 2. Ambrosetti, A., Brezis, H. & Cerami, G., Combined effects of concave and convex nonlinearities in some elliptic problems, J. Funct. Anal. 122 (1994), 519-543. MR 95g:35059
  • 3. Ambrosetti, A. & Rabinowitz, P.H., Dual variational methods in critical point theory and applications, J. Funct. Anal. 14 (1973), 349-381. MR 51:6412
  • 4. Brezis, H. & Nirenberg, L., $H^{1}$ versus $C^{1}$ local minimizers, C.R. Acad. Sci. Paris 317 (1993), 465-472. MR 94g:49044
  • 5. Ghoussoub, N. & Preiss, D., A general mountain pass principle for locating and classifying critical points, Ann. Inst. H. Poincaré Anal. Non Linéaire 6 (1989), 321-330. MR 91a:58043
  • 6. Gilbarg, D. & Trüdinger, N.S., Elliptic partial differential equations of second order, second edition, Springer-verlag (1983). MR 86c:35035

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35J65, 35J25

Retrieve articles in all journals with MSC (1991): 35J65, 35J25


Additional Information

Zhiren Jin
Email: zhiren@cs.twsu.edu

DOI: https://doi.org/10.1090/S0002-9939-97-04199-3
Keywords: Multiple solutions, semilinear elliptic equations, sub- super-solutions, variational method, pseudo-gradient flow, local minimum of a functional
Received by editor(s): July 16, 1996
Communicated by: Jeffrey B. Rauch
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society